MAUDE Adverse Event Report: LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 044003901
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Sorin (b)(4) manufactures the cobe smarxt tubing and connectors musc charleston sc1.The incident occurred in (b)(6), united states.The involved device has not been made available for investigation.The review of the dhr of the oxygenator lot confirmed that the device was released in compliance with manufacturer specifications.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not available.
 
Event or Problem Description
Livanova usa inc has received a report that, during priming, the medical team identified that the yellow and white clamps were on reversed lines in cardioplegia set up.There was no patient involvement.
 
Additional Manufacturer Narrative
The complained circuit was not made available for investigation.However, the customer has provided photographic evidences of the claimed problem.Inspection of the photographic evidences confirmed the cardioplegia line connected to the wye were swapped, this resulted in white and yellow clamp being reversed on cardioplegia line.A review of the dhr did not identify any deviation, non-conformity or material scrap/requests relevant to the reported issue.No other similar complaint was received for the claimed product lot.Livanova investigation confirmed the reported complaint.Livanova believes the most probable root cause is the procedure for circuit assembling that was potentially susceptible to misassembly.To prevent further re-occurrence, the following corrective actions have been implemented: - the relevant manufacturing operating procedure (mop) for circuit assembly has been revised to include a poka-yoke assembly process -manufacturing operator has been trained on the revised procedure.-the print to provided to the manufacturing floor during assembly of this specific circuit pack will be updated to include step by step pictures for the bridge connection of the cardioplegia.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial.

Brand Name
COBE SMARXT TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key9738125
Report Number1718850-2020-00005
Device Sequence Number1802809
Product Code DWE
UDI-Device Identifier00803622113338
UDI-Public(01)00803622113338(240)211130(17)044003901(10)1931700012
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number044003901
Device Lot Number1931700012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1